Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Fast computation of the Stieltjes constants


Authors: José A. Adell and Alberto Lekuona
Journal: Math. Comp. 86 (2017), 2479-2492
MSC (2010): Primary 11M06; Secondary 60G51
DOI: https://doi.org/10.1090/mcom/3176
Published electronically: March 3, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We evaluate each Stieltjes constant $ \gamma _m$ as a finite sum involving the first $ m+1$ Bernoulli numbers $ B_k$ and the first $ m+1$ derivatives $ (-1)^k\alpha _k$ of the alternating zeta function at the point 1. In turn, we compute each $ \alpha _k$ in an efficient way by means of a series with geometric rate 1/3. The coefficients of such a series are bounded and slowly decrease to zero. The computational significance of the preceding results is also discussed.


References [Enhancements On Off] (What's this?)

  • [1] José A. Adell, Asymptotic estimates for Stieltjes constants: A probabilistic approach, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 467 (2011), no. 2128, 954-963. MR 2774545, https://doi.org/10.1098/rspa.2010.0397
  • [2] José A. Adell, Estimates of generalized Stieltjes constants with a quasi-geometric rate of decay, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci. 468 (2012), no. 2141, 1356-1370. MR 2910353, https://doi.org/10.1098/rspa.2011.0551
  • [3] J. A. Adell, Differential calculus for linear operators represented by finite signed measures and applications, Acta Math. Hungar. 138 (2013), no. 1-2, 44-82. MR 3015963, https://doi.org/10.1007/s10474-012-0230-7
  • [4] José A. Adell and Alberto Lekuona, Dirichlet's eta and beta functions: Concavity and fast computation of their derivatives, J. Number Theory 157 (2015), 215-222. MR 3373238, https://doi.org/10.1016/j.jnt.2015.05.006
  • [5] Paolo Amore, Convergence acceleration of series through a variational approach, J. Math. Anal. Appl. 323 (2006), no. 1, 63-77. MR 2261151, https://doi.org/10.1016/j.jmaa.2005.09.091
  • [6] Bruce C. Berndt, On the Hurwitz zeta-function, Rocky Mountain J. Math. 2 (1972), no. 1, 151-157. MR 0289431
  • [7] P. Borwein, An efficient algorithm for the Riemann zeta function, Constructive, experimental, and nonlinear analysis (Limoges, 1999), CMS Conf. Proc., vol. 27, Amer. Math. Soc., Providence, RI, 2000, pp. 29-34. MR 1777614
  • [8] Mark W. Coffey, The Stieltjes constants, their relation to the $ \eta _j$ coefficients, and representation of the Hurwitz zeta function, Analysis (Munich) 30 (2010), no. 4, 383-409. MR 2759291, https://doi.org/10.1524/anly.2010.1048
  • [9] Mark W. Coffey, Hypergeometric summation representations of the Stieltjes constants, Analysis (Munich) 33 (2013), no. 2, 121-142. MR 3082277, https://doi.org/10.1524/anly.2013.1160
  • [10] Mark W. Coffey, Series representations for the Stieltjes constants, Rocky Mountain J. Math. 44 (2014), no. 2, 443-477. MR 3240509, https://doi.org/10.1216/RMJ-2014-44-2-443
  • [11] Sumaia Saad Eddin, Explicit upper bounds for the Stieltjes constants, J. Number Theory 133 (2013), no. 3, 1027-1044. MR 2997785, https://doi.org/10.1016/j.jnt.2012.09.001
  • [12] Philippe Flajolet and Linas Vepstas, On differences of zeta values, J. Comput. Appl. Math. 220 (2008), no. 1-2, 58-73. MR 2444154, https://doi.org/10.1016/j.cam.2007.07.040
  • [13] William Feller, An introduction to probability theory and its applications. Vol. II., Second edition, John Wiley & Sons, Inc., New York-London-Sydney, 1971. MR 0270403
  • [14] Jesús Guillera and Jonathan Sondow, Double integrals and infinite products for some classical constants via analytic continuations of Lerch's transcendent, Ramanujan J. 16 (2008), no. 3, 247-270. MR 2429900, https://doi.org/10.1007/s11139-007-9102-0
  • [15] Fredrik Johansson, Rigorous high-precision computation of the Hurwitz zeta function and its derivatives, Numer. Algorithms 69 (2015), no. 2, 253-270. MR 3350381, https://doi.org/10.1007/s11075-014-9893-1
  • [16] Norman L. Johnson, Samuel Kotz, and N. Balakrishnan, Continuous Univariate Distributions. Vol. 1, 2nd ed., Wiley Series in Probability and Mathematical Statistics: Applied Probability and Statistics, John Wiley & Sons, Inc., New York, 1994. A Wiley-Interscience Publication. MR 1299979
  • [17] N. L. Johnson, S. Kotz, and A. W. Kemp, Univariate Discrete Distributions, 2nd edition, Wiley, New York, 1993.
  • [18] C. Jordan, Calculus of Finite Differences, 2nd edition, Chelsea Publishing Company, New York, 1960.
  • [19] Charles Knessl and Mark W. Coffey, An effective asymptotic formula for the Stieltjes constants, Math. Comp. 80 (2011), no. 273, 379-386. MR 2728984, https://doi.org/10.1090/S0025-5718-2010-02390-7
  • [20] Charles Knessl and Mark W. Coffey, An asymptotic form for the Stieltjes constants $ \gamma _{k}(a)$ and for a sum $ S_{\gamma }(n)$ appearing under the Li criterion, Math. Comp. 80 (2011), no. 276, 2197-2217. MR 2813355, https://doi.org/10.1090/S0025-5718-2011-02497-X
  • [21] Rick Kreminski, Newton-Cotes integration for approximating Stieltjes (generalized Euler) constants, Math. Comp. 72 (2003), no. 243, 1379-1397. MR 1972742, https://doi.org/10.1090/S0025-5718-02-01483-7
  • [22] Y. Matsuoka, Generalized Euler constants associated with the Riemann zeta function, Number theory and combinatorics. Japan 1984 (Tokyo, Okayama and Kyoto, 1984), World Sci. Publishing, Singapore, 1985, pp. 279-295. MR 827790
  • [23] Nan Yue Zhang and Kenneth S. Williams, Some results on the generalized Stieltjes constants, Analysis 14 (1994), no. 2-3, 147-162. MR 1302533

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11M06, 60G51

Retrieve articles in all journals with MSC (2010): 11M06, 60G51


Additional Information

José A. Adell
Affiliation: Departamento de Métodos Estadísticos, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: adell@unizar.es

Alberto Lekuona
Affiliation: Departamento de Métodos Estadísticos, Facultad de Ciencias, Universidad de Zaragoza, 50009 Zaragoza, Spain
Email: lekuona@unizar.es

DOI: https://doi.org/10.1090/mcom/3176
Received by editor(s): April 21, 2015
Received by editor(s) in revised form: December 22, 2015, and April 26, 2016
Published electronically: March 3, 2017
Additional Notes: The authors were partially supported by Research Projects MTM2011-23998 and DGA, E-64, and by FEDER funds.
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society